Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 9, NWS Little Rock, AR

February 25, 2015Bradley County, Calhoun County, Union County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 25, 2015, 9:47 AM CST for Bradley County, Calhoun County, Union County, Arkansas. It took effect at Feb 26, 2015, 12:00 PM CST. It was in force for 71 days.

The area

The counties it named.

The facts

Issued
Feb 25, 2015, 9:47 AM CST (15:47 UTC)
In effect from
Feb 26, 2015, 12:00 PM CST
Expired
May 8, 2015, 6:43 PM CDT
In force
71 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Bradley County, AR, Calhoun County, AR, Union County, AR

The radar

The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Thatcher L&D (CALA4).

Action stage
78.5 ft
Minor stage
79 ft
Moderate stage
88 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07362400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:37 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 25, 5:37 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 AM CST WED FEB 25 2015

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD FOR KHRO AND
KBPK. ELSEWHERE...A WINTER STORM WILL MOVE THROUGH THE SOUTHERN
HALF OF THE STATE TODAY LEADING TO FALLING CEILINGS AND REDUCED
VISIBILITIES. AT THE ONSET OF PRECIPITATION...A BRIEF PERIOD OF
SLEET WILL BE SEEN...BEFORE PRECIPITATION CHANGES OVER TO SNOW.
SNOW WILL COME TO AN END BY 00Z WITH MVFR CEILINGS CONTINUING
THROUGH THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 334 AM CST WED FEB 25 2015/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
SURFACE ANALYSIS SHOWS LOW PRESSURE NEAR THE WESTERN RED RIVER
VALLEY OF NORTH TEXAS. RADAR RETURNS ARE STARTING TO SHOW UP OVER
SOUTHWEST ARKANSAS...THOUGH PRECIPITATION IS NOT QUITE REACHING THE
GROUND YET. LOWER LEVELS WILL CONTINUE TO MOISTEN UP THIS MORNING...
AS THE LOW MOVES TOWARD THE REGION...AND A CLOSED UPPER LOW NEAR THE
SOUTHERN ROCKIES HEADS EAST.

PRECIP SHOULD BE ALL SNOW...WITH THE EXCEPTION OF MAYBE A BRIEF
PERIOD OF A SNOW/SLEET MIX IN THE SOUTHWEST AND WEST. RATES WILL
RAMP UP LATER THIS MORNING...AS THE UPPER LOW MOVES INTO THE
ARKLATEX REGION.

WITH THE LOW POISED TO MOVE ACROSS SOUTHERN ARKANSAS...AND THE
SURFACE SYSTEM PASSING SOUTH OF THE REGION...THERE WILL LIKELY BE A
BAND OF HEAVY SNOW DEVELOP.

SEVERAL THINGS TO NOTE WITH THIS SYSTEM...

THIS FORECAST IS A CHALLENGING ONE. THERE WILL BE A SHARP GRADIENT
BETWEEN VERY LITTLE SNOW AND HEAVIER SNOW...WITH CONSIDERABLE
VARIATION ACROSS A VERY SHORT DISTANCE...AS THE APPROACHING SYSTEM
FIGHTS DRIER AIR AT THE LOW LEVELS. THIS INCLUDES THE METRO AREA.
QUITE LIKELY...THE NORTHERN PORTIONS WILL SEE AN INCH OR TWO OF
SNOW...WHILE THE SOUTH COULD SEE MORE THAN THREE INCHES.

THE AXIS OF HEAVIEST SNOWFALL WILL DEPEND ON THE TRACK OF THE UPPER
SYSTEM. CURRENT THINKING IS THE HEAVIEST SNOWFALL WILL BE SOUTH OF A
MURFREESBORO TO PINE BLUFF LINE...WITH FOUR INCHES OR GREATER. ANY
DEVIATION IN THE EXPECTED PATH OF THE SYSTEM COULD CHANGE EXPECTED
SNOWFALL AMOUNTS SIGNIFICANTLY.

THE UPPER SYSTEM WILL EXIT THE REGION THIS EVENING...WITH DRIER AIR
MOVING IN BEHIND IT. AT THE SAME TIME...A FRONTAL BOUNDARY WILL MOVE
INTO WESTERN ARKANSAS...BRINGING SMALL CHANCES OF SNOW WITH IT AS IT
MOVES ACROSS TONIGHT AND THURSDAY.

THE FRONT WILL REINFORCE THE COLD AIR IN PLACE...WITH MOST AREAS
STAYING BELOW 40 DEGREES ON THURSDAY.

LONG TERM...FRIDAY THROUGH TUESDAY
LONG TERM BEGINS WITH SURFACE HIGH PRESSURE CENTERED OVER SE IOWA
WITH NEARLY ZONAL FLOW ALOFT. HIGH PRESSURE QUICKLY DEPARTS TO THE
EAST AND BRINGS A RETURN OF EASTERLY...AND EVENTUALLY SOUTH EASTERLY
FLOW AT THE SURFACE. FIRST CHANGES MADE TO THE FORECAST INCLUDE
SLOWING DOWN THE ONSET OF PRECIPITATION ON FRIDAY. MOISTURE RETURN
IS NOT AS QUICK IN THE REGION...AND REMOVED MENTION OF PRECIPITATION
UNTIL SATURDAY AS SYSTEM APPROACHES THE REGION...HOWEVER THE BEST
CHANCES FOR PRECIP WILL REMAIN TO THE WEST OF THE CWA. THERE WILL BE
SOME SMALL CHANCES FOR WINTRY PRECIPITATION...BUT MAINLY LIMITED TO
THE OVERNIGHT HOURS.

A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY AND KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH THE
REMAINDER OF THE LONG TERM. MODELS DISAGREE SOMEWHAT ON THE TIMING
OF THE SURFACE LOW THAT APPROACHES THE STATE TOWARDS THE END OF THE
SHORT TERM. GFS...BRINGS THIS SYSTEM IN SOONER...WITH UPPER TROUGH
BECOMING NEGATIVELY TILTED...WHILE THE ECMWF IS SLOWER TO BRING IN
THE SURFACE LOW...WITH THE UPPER TROUGH REMAINING WELL BEHIND THE
SURFACE SYSTEM. WHAT IS CLEAR...IS THAT TEMPERATURES WILL WARM
SIGNIFICANTLY AHEAD OF THIS SYSTEM WITH THE POTENTIAL FOR ABOVE
NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     35  26  35  17 /  20  20  30  10
CAMDEN AR         33  25  42  24 / 100  10  30  10
HARRISON AR       36  24  28  11 /  10  20  20  10
HOT SPRINGS AR    33  25  39  20 /  80  10  30  10
LITTLE ROCK   AR  34  26  38  21 /  60  10  30  10
MONTICELLO AR     32  26  41  23 / 100  20  20  10
MOUNT IDA AR      34  25  38  19 /  80  10  30  10
MOUNTAIN HOME AR  36  25  31  13 /  10  20  20  10
NEWPORT AR        35  25  36  18 /  30  20  20  10
PINE BLUFF AR     32  26  39  22 / 100  10  20  10
RUSSELLVILLE AR   36  27  38  19 /  30  20  20  10
SEARCY AR         34  25  37  19 /  40  20  30  10
STUTTGART AR      33  25  38  21 /  80  10  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR FAULKNER-
GARLAND-MONTGOMERY-POLK-PULASKI-SALINE-WHITE-WOODRUFF.

WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PIKE-PRAIRIE.

&&

AVIATION...65
Hazardous weather outlook, Feb 25, 4:50 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 AM CST WED FEB 25 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
450 AM CST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM APPROACHED THE STATE DURING THE OVERNIGHT HOURS
WITH SOME SLEET BEING REPORTED IN SOUTHERN AND SOUTHWEST ARKANSAS
BEFORE SUNRISE. THIS SYSTEM WILL CONTINUE TO PUSH NORTH AND EAST
INTO THE STATE BRINGING THE POTENTIAL FOR HEAVY SNOW ACROSS
PORTIONS OF SOUTHERN ARKANSAS.

IT IS LIKELY THAT MUCH OF THE SOUTHERN HALF OF THE STATE WILL SEE
MEASURABLE SNOW...WHILE THE NORTHERN HALF OF THE STATE MAY SEE
LITTLE IF ANY PRECIPITATION. IT APPEARS THE NORTHERN EXTENT OF THE
ACCUMULATING SNOW WILL BE ALONG AND SOUTH OF A LINE FROM MENA TO
SEARCY.

THE HEAVIEST OF THE SNOW CAN BE EXPECTED ACROSS SOUTHERN PORTIONS
OF THE STATE WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE ALONG A
CAMDEN TO MONTICELLO LINE...WITH SOME LOCALLY HEAVIER AMOUNTS
POSSIBLE. WITH THIS SYSTEM...HIGH SNOWFALL RATES WILL BE ALSO BE
POSSIBLE LEADING TO REDUCED VISIBILITY AS WELL AS ROAD CONDITIONS
DETERIORATING RAPIDLY.

A BIT FURTHER TO THE NORTH...ALONG A GLENWOOD TO BRINKLEY LINE...2
TO 4 INCHES OF SNOW WILL BE POSSIBLE...WITH AMOUNTS DECREASING TO
THE NORTH. THERE WILL BE A SHARP CUTOFF BETWEEN LOCATIONS
RECEIVING SIGNIFICANT SNOW AND LOCATIONS NOT SEEING MUCH SNOW AT ALL.

PRECIPITATION WILL TAPER OFF DURING THE LATE AFTERNOON HOURS TODAY
AS THE STORM SYSTEM DEPARTS TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LIGHT CHANCES FOR SNOW WILL ONCE AGAIN BE IN THE FORECAST ON
THURSDAY...HOWEVER SNOW ACCUMULATIONS WILL BE MINIMAL IF ANY ARE
SEEN AT ALL.

THE NEXT CHANCE FOR PRECIPITATION WILL NOT BE UNTIL SATURDAY NIGHT
AS THE CHANCE FOR SOME LIGHT SNOW WILL BE POSSIBLE...MAINLY ACROSS
PORTIONS OF NORTHERN AND NORTHWEST ARKANSAS. TEMPERATURES WILL
WARM ON SUNDAY...AND PRECIPITATION WILL TRANSITION TO ALL RAIN
WITH RAIN REMAINING IN THE FORECAST INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

Nearby

River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.